Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 207, NWS Midland/Odessa, TX

June 12, 2015Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2015, 7:31 PM CDT for Gaines County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2015, 7:31 PM CDT (00:31 UTC)
Expired
Jun 12, 2015, 8:02 PM CDT
In force
31 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 102 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS54 KMAF 130031
SVRMAF
TXC165-130115-
/O.NEW.KMAF.SV.W.0207.150613T0031Z-150613T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
731 PM CDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GAINES COUNTY IN WEST TEXAS...

* UNTIL 815 PM CDT

* AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAINES
  COUNTY PARK...AND MOVING SOUTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SEMINOLE...GAINES COUNTY PARK...PAYNES CORNER...FAIRVIEW IN GAINES
  COUNTY...FAIRVIEW AND GAINES COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3296 10257 3266 10244 3253 10247 3253 10275
      3272 10283 3289 10285 3296 10272
TIME...MOT...LOC 0031Z 349DEG 26KT 3285 10271

HAIL...1.25IN
WIND...60MPH

$$

AHLUCHAN
2 follow-up statements
037 
WWUS54 KMAF 130050
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CDT FRI JUN 12 2015

TXC165-130115-
/O.CON.KMAF.SV.W.0207.000000T0000Z-150613T0115Z/
GAINES TX-
750 PM CDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GAINES
COUNTY UNTIL 815 PM CDT...

AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAINES COUNTY
PARK...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SEMINOLE...GAINES COUNTY AIRPORT...FAIRVIEW IN GAINES COUNTY AND
FAIRVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3267 10276 3296 10272 3296 10257 3266 10244
TIME...MOT...LOC 0050Z 307DEG 19KT 3281 10262

HAIL...1.00IN
WIND...60MPH

$$

AHLUCHAN
708 
WWUS54 KMAF 130102
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
802 PM CDT FRI JUN 12 2015

TXC165-130112-
/O.CAN.KMAF.SV.W.0207.000000T0000Z-150613T0115Z/
GAINES TX-
802 PM CDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GAINES COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3267 10276 3296 10272 3296 10257 3266 10244
TIME...MOT...LOC 0102Z 307DEG 19KT 3277 10256

$$

AHLUCHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:55 PM CDT, 36 minutes earlier.

Area forecast discussion, Jun 12, 6:55 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 PM CDT Fri Jun 12 2015

.AVIATION...
00Z TAF issuance...
The main aviation concern for the next 24 hours is TSRA affecting
MAF this evening. Currently have convection east of all terminals
except MAF, where thunder is expected to hang around for at least an
hour or two. Will amend the TAF if it looks to stick around a bit
longer. Our attention then turns to early Saturday morning when low
stratus is expected to move into the area. For now, only have MVFR
cigs mentioned at HOB, INK and MAF but will continue to monitor
trends for FST and potentially PEQ. A number of surface outflow
boundaries moving across the region this evening. Most notable
boundary moving NE toward HOB and will increase winds briefly from
the SE. Otherwise, could very well see another round of convection
Saturday afternoon but will wait to include mention until later TAF
cycles.

&&

.PREV DISCUSSION... /ISSUED 259 PM CDT Fri Jun 12 2015/

DISCUSSION...

A series of upper level troughs moving across the Rockies yielding
a lee surface trough and plentiful moisture will make way for an
active weather pattern over the next several days. Strong to severe
storms will be possible today across the Permian Basin and Lower
Trans Pecos.  Strong heating east of the dryline where dewpoints are
in the 60s will increase instability and yield CAPE values ranging
between 2000-3000 j/kg.  In addition to moderate instability, steep
mid level lapse rates and shear values of 20-35 kts will aid
severe thunderstorms development. Another interesting note is a
boundary pushing south across the Permian Basin from the north,
which supported morning showers and thunderstorms. This E-W
boundary could be another focus for thunderstorms as the day
progresses. The West Texas mesonet 2 SE of Lamesa received nearly
an inch of rain this morning, which shows how high the moisture
content is across the area. Precipitable Water values are reaching
2-3 standard deviations above normal. So in addition to the threat
of large hail and damaging winds, localized flooding will also be
a threat with any thunderstorm today. By tonight, expect storms to
form more of a line as a strong low level jet of 30-45 kts will
help support storms as they move east.

Saturday will also pose a threat for severe weather as well with the
mid level trough supporting maintenance of the surface lee trough
over eastern New Mexico and West Texas.  Instability and shear are
not as good, but will be enough to support strong to severe storms
east of the dryline and along the higher terrain.  Thunderstorm and
rain chances will remain with the upper level weakness still
lingering around the area through the end of the weekend into early
next week.

Temperatures will be slightly below normal over the next several
days, and most likely will remain near normal through the end of
next week.  The upper level pattern looks to flatten and flow aloft
becomes fairly weak, but will keep low end chances of rain into
middle week as plenty of moisture will remain across the area.

Arnold

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

27

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 12, 1:42 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
142 PM CDT FRI JUN 12 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-131845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
142 PM CDT FRI JUN 12 2015 /1242 PM MDT FRI JUN 12 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS THE TEXAS PERMIAN BASIN...TRANS PECOS
REGION...THE DAVIS MOUNTAINS.,,AND THE BIG BEND REGION. SOME OF
THESE STORMS WILL HAVE THE CAPABILITY OF REACHING SEVERE LEVELS WITH
THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR
TWO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE WEATHER WILL AGAIN BE POSSIBLE OVER PORTIONS OF THE PERMIAN
BASIN ON SATURDAY AND SUNDAY WITH THE MAIN THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 12, 5:40 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT FRI JUN 12 2015

TXZ075-081-082-122315-
PECOS-TERRELL-BIG BEND AREA-
540 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND SOUTHWESTERN TERRELL
COUNTIES UNTIL 615 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME EAST CENTRAL BREWSTER
COUNTY AT 540 PM CDT...MOVING SOUTH AT 20 MPH. PENNY SIZE HAIL AND
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 2973 10266 3006 10268 3012 10238 2985 10225
      2985 10226 2987 10230 2987 10231 2986 10232
      2986 10234 2976 10238 2978 10250 2974 10254
      2976 10257 2973 10264
TIME...MOT...LOC 2240Z 348DEG 18KT 2999 10251
Local storm report, Jun 12, 5:51 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
551 PM CDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             6 NE ODESSA             31.92N 102.30W
06/12/2015  E2.75 INCH       ECTOR              TX   NWS EMPLOYEE

&&

GREGORY.MURDOCH
Special weather statement, Jun 12, 6:18 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
618 PM CDT FRI JUN 12 2015

TXZ061-122345-
ECTOR-
618 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
ECTOR COUNTY UNTIL 645 PM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A NOTREES TO
GARDENDALE LINE AT 616 PM CDT...MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO SMALL HAIL AND GUSTY WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

IN ADDITION...HEAVY RAINFALL WILL LIKELY RESULT IN AREAS OF FLASH
FLOODING ACROSS THESE LOCATIONS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3208 10230 3173 10230 3178 10279 3208 10279
TIME...MOT...LOC 2316Z 287DEG 21KT 3193 10246
Local storm report, Jun 12, 6:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
628 PM CDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             ODESSA                  31.85N 102.37W
06/12/2015  E1.75 INCH       ECTOR              TX   TRAINED SPOTTER

            REPORTED AT GRANDVIEW AND I20.

&&

DH
Local storm report, Jun 12, 6:32 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             15 E SEMINOLE           32.72N 102.39W
06/12/2015  E1.50 INCH       GAINES             TX   TRAINED SPOTTER

&&

DH
Local storm report, Jun 12, 6:57 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TORNADO          1 W LOOP                32.92N 102.44W
06/12/2015                   GAINES             TX   TRAINED SPOTTER

            BRIEF TORNADO REPORTED.

&&

GREGORY.MURDOCH

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:12 PM CDTAreal Flood AdvisoryMAFGaines3 hr
Jun 12, 7:27 PM CDTSevere Thunderstorm WarningMAFCrane, Ector45 min
Jun 12, 7:30 PM CDTTornado WarningMAFGaines30 min
Jun 12, 8:10 PM CDTSpecial Weather StatementMAFCrane35 min
Jun 12, 11:36 PM CDTSpecial Weather StatementMAFScurry24 min
Jun 12, 11:46 PM CDTAreal Flood AdvisoryMAFScurry3 hr
Jun 13, 1:04 PM CDTSpecial Weather StatementMAFJeff Davis56 min
Jun 13, 1:49 PM CDTSpecial Weather StatementMAFJeff Davis56 min
Jun 13, 1:59 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos, Reeves61 min
Jun 13, 2:50 PM CDTSpecial Weather StatementMAFJeff Davis25 min
Jun 13, 2:54 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos66 min
Jun 13, 3:16 PM CDTSpecial Weather StatementMAFJeff Davis44 min
Jun 13, 4:00 PM CDTSpecial Weather StatementMAFCulberson30 min
Jun 13, 4:03 PM CDTSpecial Weather StatementMAFJeff Davis27 min
Jun 13, 4:07 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Presidio53 min
Jun 13, 4:07 PM CDTSevere Thunderstorm WarningMAFCulberson38 min
Jun 13, 4:32 PM CDTSpecial Weather StatementMAFPecos28 min
Jun 13, 4:39 PM CDTSevere Thunderstorm WarningMAFReeves, Ward30 min
Jun 13, 4:46 PM CDTSevere Thunderstorm WarningMAFCulberson59 min
Jun 13, 5:00 PM CDTSpecial Weather StatementMAF30 min
Jun 13, 5:01 PM CDTSpecial Weather StatementMAF29 min
Jun 13, 5:10 PM CDTSpecial Weather StatementMAFLoving50 min
Jun 13, 5:18 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler57 min
Jun 13, 5:19 PM CDTSpecial Weather StatementMAFPecos26 min
Jun 13, 5:21 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Presidio54 min
Jun 13, 5:55 PM CDTSpecial Weather StatementMAFLoving35 min
Jun 13, 6:12 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos63 min
Jun 13, 6:21 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Presidio3 hr
Jun 13, 6:21 PM CDTSpecial Weather StatementMAFBrewster24 min
Jun 13, 6:23 PM CDTSpecial Weather StatementMAF37 min
Jun 13, 6:25 PM CDTSpecial Weather StatementMAFBrewster35 min
Jun 13, 6:29 PM CDTSpecial Weather StatementMAFLoving46 min
Jun 13, 6:34 PM CDTSpecial Weather StatementMAF26 min
Jun 13, 6:59 PM CDTSpecial Weather StatementMAF31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.